MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿; INTRAVASCULAR CATHETER
Catalog Number 383551
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd nexiva¿ closed iv catheter system ¿ single port with maxzero¿ the needle detached.The following information was provided by the initial reporter: cite customer ref# (b)(4) concern description: protective grey cover did not stay on needle once needle was withdrawn from patient, resulting in rn being stuck by needle.Safety device did not operate as it should occurrences: 1 each.Date of event: (b)(6) 2023.What procedure was being performed? peripheral iv insertion.What medication was used in the procedure? nil.Was there any medical intervention due to needle stick injury on rn? rn checked in to ed for first aid and triage (unsure what level of bbf she was considered).Is sample available for return to bd for investigation? if yes, please provide the sender¿s name and address for us to create the fedex return label.If sample is not available, are you able to provide photo(s) of the sample?.
 
Event or Problem Description
It was reported while using bd nexiva¿ closed iv catheter system ¿ single port with maxzero¿ the needle detached.The following information was provided by the initial reporter: **cite customer (b)(4)** concern description: protective grey cover did not stay on needle once needle was withdrawn from patient, resulting in rn being stuck by needle.Safety device did not operate as it should occurrences: 1 each - date of event: (b)(6) 2023 - what procedure was being performed? peripheral iv insertion - what medication was used in the procedure? nil - was there any medical intervention due to needle stick injury on rn? rn checked in to ed for first aid and triage (unsure what level of bbf she was considered) - is sample available for return to bd for investigation? if yes, please provide the sender¿s name and address for us to create the fedex return label.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a physical sample was not available for investigation but bd was provided with two photos of the issue for evaluation.A review of the device history record was performed for the reported lot, 3010198, and no quality issues were found during production.Our quality engineer reviewed the provided photos and observed that the tip shield was not present in the provided photos.Additionally, it appeared that the needle had become completely separated from the tip shield safety mechanism.There was no visible damage or defect to the needle.Therefore, based off the provided photos the engineer was able to verify the reported defect.Unfortunately, without a physical sample available for evaluation a definitive root cause could not be determined.The manufacturing facility has been notified of this incident and the findings.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17753130
Report Number1710034-2023-01056
Device Sequence Number15116895
Product Code FOZ
UDI-Device Identifier30382903835516
UDI-Public(01)30382903835516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number383551
Device Lot Number3010198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown